Wildfire, Tulare County Mountains
- When
- July 19, 7:00 AM PST to July 31, 11:59 PM PST
- Where
- Tulare County Mountains forecast zone
- Reported by
- Park/Forest Service
The Cabin fire was started by lightning on July 19, 2015 and continued to burn into August. It was located 8 mile northeast of Camp Nelson in Tulare County.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HNX wrote it up.
The Cabin fire was started by lightning on July 19, 2015 and continued to burn into August. It was located 8 mile northeast of Camp Nelson in Tulare County. The fire remained around 2 acres in size until July 30, 2015, then became active and burned 800 acres by the end of the day on July 31.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before the first event at Jul 19, 1:30 AM PST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
230 AM PDT SUN JUL 19 2015
.SYNOPSIS...
TROPICAL MOISTURE WILL CONTINUE FLOWING INTO THE REGION FROM THE
SOUTH. THERE WILL REMAIN A THREAT OF SHOWERS AND THUNDERSTORMS
TODAY AND CONTINUING INTO EARLY THIS WEEK.
&&
.DISCUSSION...
TROPICAL MOISTURE MOVED INTO INTERIOR CENTRAL CALIFORNIA WITH A
VENGEANCE SATURDAY...TRIGGERING THUNDERSTORMS THAT PRODUCED LOCALLY
HEAVY RAIN. IN JUST 34 MINUTES...FROM 0219-0253Z SUNDAY /1919-1953
PDT SATURDAY EVENING/...FRESNO RECEIVED MORE RAIN /0.34 INCH/ THAN
ITS ENTIRE PREVIOUS WETTEST JULY ON RECORD /0.33 INCH IN 1913/.
THUNDERSTORMS CONTINUED OVERNIGHT IN SAN LUIS OBISPO AND KERN
COUNTIES AS THE WARM...MOIST AIRMASS CONTINUED TO STREAM INTO
CENTRAL CALIFORNIA. THE 06Z NAM-12 HAS TWO MOISTURE SOURCES FEEDING
INTO THE TROPICAL AIRMASS. THE FIRST IS MONSOONAL MOISTURE WRAPPING
AROUND THE UPPER-LEVEL RIDGE OVER THE SOUTHERN UNITED STATES. THIS
MOISTURE IS THE CAUSE OF THE CURRENT THUNDERSTORM ACTIVITY. THE
SECOND PUSH OF TROPICAL MOISTURE IS THE REMNANTS OF FORMER HURRICANE
DOLORES...WHICH THE NAM-12 HAS ARRIVING INTO CENTRAL CALIFORNIA
TONIGHT THROUGH MONDAY AND INTO MONDAY EVENING.
HAVE ALREADY SEEN SOME STATIONS IN THE KERN COUNTY MOUNTAINS
RECEIVING OVER AN INCH OF RAIN...WITH FRAZIER PARK RECORDING OVER 2
INCHES. THERE WERE SOME MUD SLIDES IN THE MOUNTAINS SATURDAY...AND
WITH TROPICAL MOISTURE CONTINUING TO STREAM INTO THE REGION EXPECT
MORE HEAVY RAIN FROM THUNDERSTORMS THE NEXT COUPLE OF DAYS. THE
MOISTURE IS FORECAST TO SPREAD NORTHWARD TODAY...SO HAVE EXPANDED
THE FLASH FLOOD WATCH TO INCLUDE ALL OF THE SOUTHERN SIERRA NEVADA
AS WELL AS THE KERN COUNTY MOUNTAINS AND DESERT.
TUESDAY WILL BE A TRANSITION DAY AS THE MODELS BEGIN DRYING OUT THE
MID LEVELS OF THE ATMOSPHERE. EXPECT THAT ORGANIZED CONVECTION WILL
BE CONFINED TO THE SOUTHERN SIERRA NEVADA.
AN UPPER-LEVEL TROUGH IS FORECAST TO DROP THROUGH THE PACIFIC
NORTHWEST INTO NORTHERN CALIFORNIA WEDNESDAY. THIS WILL BRING A
DRYING NORTHWEST FLOW ALOFT TO CENTRAL CALIFORNIA...ENDING THE
THREAT FOR CONVECTION.
TROUGHINESS IS FORECAST TO CONTINUE OVER CALIFORNIA FOR THE LATTER
HALF OF THE WEEK INTO THE WEEKEND. TEMPERATURES WILL BE A COUPLE OF
DEGREES BELOW NORMAL THROUGH THE FORECAST PERIOD WITH DRY WEATHER
FOR THE EXTENDED FORECAST.
&&
.AVIATION...
SCATTERED THUNDERSTORM ACTIVITY WILL PERSIST ACROSS THE MOUNTAIN AND
DESERT AREAS OF CENTRAL CALIFORNIA TODAY...WITH ISOLATED
THUNDERSTORMS ALSO POSSIBLE IN THE SAN JOAQUIN VALLEY. THESE STORMS
WILL BRING AREAS OF MVFR AND LOCAL IFR/VLIFR CONDITIONS ALONG WITH
WITH SOME POSSIBLE MOUNTAIN OBSCURATIONS IN THE HIGHER TERRAIN.
GUSTY AND ERRATIC WINDS AROUND 40 KTS CAN ALSO ACCOMPANY THE STORMS.
OTHERWISE...VFR CONDITIONS WILL PREVAIL OVER THE CENTRAL CALIFORNIA
INTERIOR DURING THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 07-19 112:2009 86:1983 79:2006 54:1932
KFAT 07-20 111:1908 81:1973 78:1938 54:1903
KFAT 07-21 112:1908 79:1987 82:2006 56:1973
KBFL 07-19 111:2009 82:1983 85:1907 52:1906
KBFL 07-20 112:1938 84:1973 82:1979 49:1906
KBFL 07-21 112:1938 81:1987 83:1969 50:1906
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE SOUTHERN SIERRA
NEVADA FROM YOSEMITE NATIONAL PARK TO THE KERN COUNTY LINE
/CAZ096-097/.
FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE KERN COUNTY
MOUNTAINS AND DESERT AND THE INDIAN WELLS VALLEY /CAZ095-098-099/.
&&
PUBLIC...SANGER
AVN/FW...DURFEE/SANGER
SYNOPSIS...ANDERSEN
WEATHER.GOV/HANFORDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 445 AM PDT SUN JUL 19 2015 CAZ095-098-099-201200- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 445 AM PDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND DESERT. ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... ...SCATTERED THUNDERSTORMS... .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS...THE KERN COUNTY DESERT AND THE INDIAN WELLS VALLEY TODAY THROUGH TONIGHT. * TIMING: TODAY THROUGH TONIGHT. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER TERRAIN AND IN DRY WASHES AND ARROYOS AND ON DESERT ROADS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS...THE KERN COUNTY DESERT AND THE INDIAN WELLS VALLEY INTO MONDAY. * TIMING: MONDAY THROUGH MONDAY EVENING. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER TERRAIN AND IN DRY WASHES AND ARROYOS AND ON DESERT ROADS. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ096-097-201200- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 445 AM PDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... ...SCATTERED THUNDERSTORMS... .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS FOR THE SOUTHERN SIERRA NEVADA TODAY THROUGH TONIGHT. * TIMING: TODAY THROUGH TONIGHT. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER SIERRA TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED THUNDERSTORMS FOR THE SOUTHERN SIERRA NEVADA CONTINUING INTO TUESDAY EVENING. * TIMING: MONDAY THROUGH TUESDAY EVENING. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER SIERRA TERRAIN. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ089>094-201200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 445 AM PDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS OF THE SOUTHERN SIERRA NEVADA. ...ISOLATED THUNDERSTORMS... .DAY ONE...TODAY AND TONIGHT THERE WILL BE ISOLATED THUNDERSTORMS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE SIERRA FOOTHILLS THROUGH TONIGHT. * TIMING: TODAY THROUGH TONIGHT. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING OF ROADS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE SIERRA FOOTHILLS EARLY THIS WEEK. * TIMING: MONDAY...CONTINUING OVER THE FOOTHILLS TUESDAY. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING OF ROADS. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. SANGER WEATHER.GOV/HANFORD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
228 AM PDT SUN JUL 19 2015
CAZ091-092-095-191100-
KERN COUNTY MOUNTAINS CA-SOUTHEASTERN SAN JOAQUIN VALLEY CA-
SOUTHWESTERN SAN JOAQUIN VALLEY CA-
228 AM PDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN KERN COUNTY
UNTIL 400 AM PDT
AT 226 AM PDT...DOPPLER RADAR WAS TRACKING AN AREA OF DEVELOPING
RAIN AND EMBEDDED THUNDERSTORMS IN WESTERN AND CENTRAL KERN COUNTY.
SOME OF THE STORMS MAY BE STRONG. STORMS ARE MOVING NORTHWARD AT
AROUND 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THE STRONGER STORMS. ROAD PONDING AND MINOR URBAN AND RURAL FLOODING
WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...WASCO...SHAFTER...TAFT...MARICOPA...METTLER...
MCKITTRICK...ROSEDALE...VALLEY ACRES...SOUTH TAFT...DUSTIN ACRES...
FORD CITY...DERBY ACRES...TAFT HEIGHTS...TUPMAN...LOST HILLS...
GRAPEVINE...HARRIS RANCH...BUTTONWILLOW AND BLACKWELLS CORNER.
LAT...LON 3507 11947 3509 11956 3518 11956 3518 11966
3526 11967 3526 11981 3535 11981 3535 11988
3544 11988 3544 11996 3573 12020 3577 12020
3578 11937 3493 11887 3493 11947
TIME...MOT...LOC 0926Z 200DEG 21KT 3511 11940
ANDERSEN1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2015Every state in 2015This day in weather historyWarnings in California, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593779.